North Carolina, 2016Damaging Winds in North Carolina, July 5, 2016
July 5, 2016 · NWS RAH · 6 events in 4 counties and zones
An upper level short wave provided enough forcing in a moderately unstable environment to result in a few isolated severe thunderstorms to develop during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $8,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave provided enough forcing in a moderately unstable environment to result in a few isolated severe thunderstorms to develop during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 5, 1:55 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 5, 1:55 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
255 PM EDT TUE JUL 5 2016
.SYNOPSIS...
Central North Carolina will maintain its position on the southern
fringe of the westerlies in broad cyclonic flow aloft through
Thursday. A shortwave ridge will temporarily build over the region
Friday into Friday night, however, cyclonic flow aloft will
return over the weekend.
&&
.NEAR TERM /Today and Tonight/...
As of 255 pm Tuesday...
...A heat advisory remains in effect this afternoon across eastern
portions of the Sandhills and southern coastal plain counties...
A weak-low amplitude mid-level shortwave trough over the lower TN
Valley will move slowly eastward into the Southern Appalachians by
late tonight. Meanwhile, Bermuda High Pressure is strongly seated
over the Southeast Coast, as a lee-side surface trough resides over
the Piedmont of the Carolinas.
Afternoon temperatures in the mid 90s, combined with muggy dewpoints air
in the mid 70s, are supporting heat indices of 105 to 108 F across
eastern Sandhills and southern coastal plain counties. Will allow heat
advisory to expire at 7 pm.
With the approach of the weak upper trough from the west late in the
day, the better upper forcing is expected to remain north/west of
central NC this afternoon, though DPVA will increase over the N/NW
Piedmont later this evening into tonight. Strong surface heating
within a moisture-laden airmass (PWATS 1.8-2.1") should support
MLCAPE of 2000-3000 J/KG, with the least destabilization expected
across the W/NW Piedmont, on the western periphery of a lee surface
trough where dewpoints will be lowest.
With the above in mind, expect scattered convection to develop
across western portions of the state and move/spread east
throughout the afternoon and early evening, diminishing
overnight as BL cools and stabilizes.
With respect to severe threat, strong DCAPE (1000-1300 J/kg),
heighten by the presence of mid-level dry air suggest an enhanced
downburst/damaging wind/ threat with any deep convection that
develops this afternoon/early this evening.
Once convective clouds dissipate, skies are expected to clear out.
Lows in the lower to mid 70s.
&&
.SHORT TERM /Wednesday and Wednesday night/...
As of 255 pm Tuesday...
The aforementioned weak/low-amplitude shortwave trough over the
Southern Appalachians will drift slowly eastward into the area on
Wednesday. Associated mid/upper cloud cover and resultant earlier
convective initiation should keep highs Wednesday a few degrees shy
of todays temperatures, but still in the general ballpark of low to
mid 90s. The more significant change will be with sfc dewpoints,
with models showing dewpoints falling/mixing out into the mid/upper
60s to lower 70s, which should keep heat indices below advisory
criteria.
As previously alluded to, DPVA coincident with daytime heating will
support scattered shower and storms, as early as mid to late morning
in the west, moving eastward by the early afternoon. This is likely
the primary reason why models indicate less destabilization than
recent days, with MLCAPE of only 1000 to 1500 J/KG. Additionally,
mid-level flows is significantly less (15-20kts)than recent days. So
severe threat will be isolated at best.
Mild overnight lows once again in the lower to mid 70s.
&&
.LONG TERM /Thursday through Tuesday/...
As of 200 PM Tuesday...
A lingering trough will still be over the region on Thursday. Weak
low-level moisture convergence invof of this feature combined with
strong afternoon insolation within a moist airmass will support
isolated to scattered convection during the afternoon and evening
hours. Temps will remain in the low to mid 90s range, with overnight
lows in the mid 70s.
For Friday and into the early part of the weekend, a broad ridge to
our south will expand slightly to the north and east towards our
region. This will act to increase our temps and also decrease our
convective coverage as a cap develops. The warmest days are expected
to be Friday and Saturday when highs should range from the mid 90s
across the north to near 100 degrees across the south. These temps,
combined with a persistent moist airmass may result in heat advisory
criteria across southern and central portions of the forecast area.
Then a front is expected to approach the area for the latter half of
the weekend as a shortwave trough moves through New England/SE
Canada. Models are in general agreement that the front will push
through the area, but given the time of year, this will have to be
monitored as it may end up stalling somewhere over the region
through early next week. Regardless, temps should fall slightly, but
likely remain in the 90s. In addition, precip chances should
increase (closer to climo) as disturbances may track close to the
region along the stalled front.
&&
.AVIATION /18Z Tuesday through Sunday/...
As of 140 pm Tuesday...
24-hr TAF Period: Sub-VFR conditions assoc/w scattered showers and
thunderstorms will be possible at all terminals from mid/late
afternoon through midnight tonight. Latest convection allowing
models suggest greatest coverage across the northern tier, thus
will include a tempo for thunder at all TAF sites except FAY.
Once the convection diminishes with loss of heating, expect
predominately VFR conditions overnight with some patchy sub-VFR
fog possible in areas that received heavy rain.
Sub-VFR conditions associated with scattered showers and storms are
expected again on Wednesday.
Long Term: Afternoon/evening convection and patchy early morning fog
will remain possible Wed/Thu in association with a relatively active
summer pattern of broad cyclonic flow aloft. VFR conditions appear
likely Fri/Fri night as a shortwave ridge builds over the region,
however, cyclonic flow aloft will return for the weekend and chances
for convection will increase once again as an attendant cold front
approaches from the NW.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for NCZ078-085-086-088-089.
&&
SYNOPSIS...VINCENT
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...CBL/VINCENT
Hazardous weather outlook, Jul 5, 2:24 AM EST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
324 AM EDT TUE JUL 5 2016
NCZ007>011-021>028-038>043-073>077-083-084-060730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
324 AM EDT TUE JUL 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ078-085-086-088-089-060730-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
324 AM EDT TUE JUL 5 2016
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VINCENT
In the hours before
Local storm report, Jul 5, 10:21 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1121 AM EDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST FORT BRAGG 35.14N 79.01W
07/04/2016 U60 MPH CUMBERLAND NC AWOS
52 KT GUST REPORTED AT FORT BRAGG, NC.
0537 PM TSTM WND DMG 4 N TIMBERLAKE 35.34N 78.96W
07/04/2016 HARNETT NC 911 CALL CENTER
TREES DOWN THROUGHOUT THE COUNTY. MANY
REPORTS FROM LILLINGTON AREA. TREES DOWN AT
NC-27 AND NURSERY RD. TIME ESTIMATED BY
RADAR.
0527 PM TSTM WND GST 1 WNW POPE AFB 35.17N 79.03W
07/04/2016 U59 MPH CUMBERLAND NC ASOS
51 KT GUST REPORTED AT POPE AIRFIELD, NC.
0512 PM TSTM WND DMG 6 WNW POPE AFB 35.20N 79.11W
07/04/2016 MOORE NC LAW ENFORCEMENT
TREE FELL ONTO A VEHICLE TRAVELING ON FLAT
ROAD. THERE WERE NO INJURIES BUT WINDSHIELD
WAS DAMAGED.
0512 PM TSTM WND DMG 5 W POPE AFB 35.18N 79.10W
07/04/2016 MOORE NC 911 CALL CENTER
2 TREES DOWN AND 1 POWER-LINE DOWN ACROSS
LOBELIA RD EAST OF RIVERBEND RD. RADAR
ESTIMATED TIME.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 5, 11:42 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1242 PM EDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST FORT BRAGG 35.14N 79.01W
07/04/2016 M60 MPH CUMBERLAND NC AWOS
52 KT GUST REPORTED AT FORT BRAGG, NC.
0537 PM TSTM WND DMG 4 N TIMBERLAKE 35.34N 78.96W
07/04/2016 HARNETT NC 911 CALL CENTER
TREES DOWN THROUGHOUT THE COUNTY. MANY
REPORTS FROM LILLINGTON AREA. TREES DOWN AT
NC-27 AND NURSERY RD. TIME ESTIMATED BY
RADAR.
0527 PM TSTM WND GST 1 WNW POPE AFB 35.17N 79.03W
07/04/2016 M59 MPH CUMBERLAND NC ASOS
51 KT GUST REPORTED AT POPE AIRFIELD, NC.
0512 PM TSTM WND DMG 6 WNW POPE AFB 35.20N 79.11W
07/04/2016 MOORE NC LAW ENFORCEMENT
TREE FELL ONTO A VEHICLE TRAVELING ON FLAT
ROAD. THERE WERE NO INJURIES BUT WINDSHIELD
WAS DAMAGED.
0512 PM TSTM WND DMG 5 W POPE AFB 35.18N 79.10W
07/04/2016 MOORE NC 911 CALL CENTER
2 TREES DOWN AND 1 POWER-LINE DOWN ACROSS
LOBELIA RD EAST OF RIVERBEND RD. RADAR
ESTIMATED TIME.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jul 5, 1:41 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT TUE JUL 5 2016
NCZ021-022-051945-
GUILFORD NC-FORSYTH NC-
241 PM EDT TUE JUL 5 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST ALONG INTERSTATE
40 THROUGH 330 PM AFFECTING FORSYTH AND NORTHWESTERN GUILFORD
COUNTIES...
AT 238 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS NEAR ENON...OR 8 MILES WEST OF WINSTON-SALEM...
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH AND LIGHTNING WILL BE POSSIBLE WITH THESE
STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERN GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
CLEMMONS...BERMUDA RUN...LEWISVILLE...SUMMERFIELD...
STOKESDALE AND WALKERTOWN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3612 8048 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3625 7979
3600 7980 3600 8004 3601 8005 3603 8017
3603 8021 3600 8022 3600 8041 3606 8047
3605 8048
TIME...MOT...LOC 1838Z 265DEG 24KT 3610 8041
BLAESSpecial weather statement, Jul 5, 2:11 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE JUL 5 2016
NCZ010-011-052000-
WARREN NC-HALIFAX NC-
311 PM EDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WARREN
AND NORTHWESTERN HALIFAX COUNTIES UNTIL 400 PM EDT...
AT 311 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF EBONY...OR 8 MILES NORTHEAST OF WARRENTON...MOVING
EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...NORLINA...LITTLETON...WELDON...MACON...
LAKE GASTON...SOUTH WELDON...ROANOKE RAPIDS LAKE...
ROSEMARY AND SOUTHPOINTE AND MORNINGSTAR MARINAS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7765 3645 7763 3642 7758 3635 7759
3643 7819 3654 7818 3654 7790
TIME...MOT...LOC 1911Z 274DEG 26KT 3652 7809
BLAESSpecial weather statement, Jul 5, 3:13 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT TUE JUL 5 2016
NCZ038-073-052045-
DAVIDSON NC-STANLY NC-
413 PM EDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
DAVIDSON AND NORTHWESTERN STANLY COUNTIES UNTIL 445 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLEVELAND TO DOWNTOWN
CONCORD. MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...ALBEMARLE...LINWOOD...PLYLER...RICHFIELD...NEW LONDON...
HIGH ROCK...NC WILDLIFE ACCESS BOAT LAUNCH...WELCOME AND FINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3584 8048 3583 8043 3585 8042 3584 8039
3586 8039 3588 8042 3589 8037 3591 8037
3595 8016 3528 8018 3530 8042 3550 8030
3551 8019 3552 8018 3558 8021 3568 8033
3572 8033 3574 8046 3581 8047 3583 8049
TIME...MOT...LOC 2012Z 272DEG 34KT 3575 8060 3540 8060
22Special weather statement, Jul 5, 3:42 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT TUE JUL 5 2016
NCZ011-052145-
HALIFAX NC-
442 PM EDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL HALIFAX
COUNTY UNTIL 545 PM EDT...
AT 441 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF LITTLETON...OR 16 MILES WEST OF HALIFAX...MOVING EAST
AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...ENFIELD...AIRLIE...TILLERY AND MEDOC MOUNTAIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3622 7739 3615 7752 3623 7797 3626 7797
3630 7794 3638 7791 3636 7757 3634 7759
3630 7755 3631 7750 3632 7747 3632 7744
3629 7741 3626 7741 3624 7738
TIME...MOT...LOC 2041Z 277DEG 19KT 3629 7788
26Thunderstorm Wind, Davidson
- When
- July 5, 3:48 PM EST to 3:49 PM EST
- Where
- Davidson County, 1.12 mi E of Snyder to 0.56 mi E of Denton
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.670, -80.100
A couple of trees were blown down along a swath from Denton to 2 miles north-northeast of Denton.
Thunderstorm Wind, Randolph
- When
- July 5, 4:09 PM EST to 4:40 PM EST
- Where
- Randolph County, 1.32 mi WSW of Asheboro West to 0.89 mi NW of Ramseur Yorks Fld Ar
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.720, -79.870
Several trees were blown down along a swath from 3 miles west of Asheboro to 1 mile north-northeast of Franklinville.
Thunderstorm Wind, Johnston
- When
- July 5, 5:25 PM EST to 5:55 PM EST
- Where
- Johnston County, 2.35 mi WNW of Archers Lodge to 1.32 mi ESE of Archers Lodge
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.690, -78.420
A couple of trees were blown down along a swath from four miles northeast of Clayton to two miles north of Flowers.
Thunderstorm Wind, Wilson
- When
- July 5, 5:43 PM EST to 5:45 PM EST
- Where
- Wilson County, 0.69 mi N of Wilson to 1.49 mi SSE of Wilson
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.740, -77.920
A couple of trees were blown down in the Wilson area, including one on Grove Street and one on Black Creek Road.
Thunderstorm Wind, Johnston
- When
- July 5, 5:45 PM EST to 6:30 PM EST
- Where
- Johnston County, 4.97 mi SSW of Clayton to 0.56 mi E of Princeton
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.580, -78.490
Multiple trees were blown down along a swath from 885 Barber Mill Road, five miles south-southwest of Clayton, to Smith Street in Princeton.
Thunderstorm Wind, Wilson
- When
- July 5, 6:09 PM EST to 6:15 PM EST
- Where
- Wilson County, 0.56 mi E of Lamms Xrds to 1.49 mi SSW of Evansdale
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.680, -78.040
A few trees were blown down along a swath from three miles northwest of Lucama to one mile east-northeast of Black Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 5, 2016$4.4 million · EF1 · 79 events
- Heat in Texas, July 5, 20161 death · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 5 to 7, 2016$408,000 · 56 kt wind · 63 events
- Tornadoes and Damaging Winds in Wisconsin, July 5, 2016$1.6 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Wisconsin, July 5, 2016$667,000 · EF1 · 16 events
- Tornado and Damaging Winds in Minnesota, July 5, 2016$252,000 · EF1 · 22 events
- Damaging Winds and Lightning Strike in Georgia, July 5 to 6, 2016$271,000 · 55 kt wind · 25 events
- Damaging Winds and Lightning Strike in Iowa, July 5 to 6, 2016$217,000 · 65 kt wind · 20 events
- Damaging Winds in Wisconsin, July 5 to 6, 2016$114,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, July 5, 2016$150,000 · 60 kt wind · 9 events
- Damaging Winds in Texas, July 5, 2016$107,000 · 78 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, July 5, 2016$45,000 · 1.5 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645666, 645668, 645686, 645673, 645683, 645687.